MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSPHERE XL PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSPHERE XL PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SSR10041020
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: krd/hcg.Concomitant medical products: echelon 10 microcatheter, detachment control box (lot f75996) and connecting cable (lot p11658).(b)(4).The micrusphere xl was not returned for analysis.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, an orbit galaxy g2 (641cf0412/ p11424) failed pre-procedure electrical testing, and a micrusphere xl (641cf0412/ p11424) could not be detached.The procedure was coil embolization of an internal carotid artery supraclinoid aneurysm.After opening the orbit galaxy g2, the physician attached the connecting cable with the coil hub for pre-deployment check, and there was no light in the detachment box.Then a micrusphere xl coil was deployed at the location of the aneurysm, and it could not be detached and was removed from the patient.A pre-deployment electrical check had been performed.There had been no resistance between the coil and echelon 10 microcatheter.Low battery light and fault light was not seen during the case.Upon pressing the power button, all lights illuminated and during the detachment cycle, the detachment light illuminated and the audible signal beeped.The same dcb (lot f75996) and connecting cable (lot p11658) were used successfully with these coils and subsequent coils.All connections fit properly without need for force.It was reported that only the galaxy g2 was available to be returned for analysis.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Conclusion: as reported by a healthcare professional, an orbit galaxy g2 (641cf0412/ p11424) failed pre-procedure electrical testing, and a micrusphere xl (641cf0412/ p11424) could not be detached.The procedure was coil embolization of an internal carotid artery supraclinoid aneurysm.After opening the orbit galaxy g2, the physician attached the connecting cable with the coil hub for pre-deployment check, and there was no light in the detachment box.Then a micrusphere xl coil was deployed at the location of the aneurysm, and it could not be detached and was removed from the patient.A pre-deployment electrical check had been performed.There had been no resistance between the coil and echelon 10 microcatheter.Low battery light and fault light was not seen during the case.Upon pressing the power button, all lights illuminated and during the detachment cycle, the detachment light illuminated and the audible signal beeped.The same dcb (lot f75996) and connecting cable (lot p11658) were used successfully with these coils and subsequent coils.All connections fit properly without need for force.The micrusphere was not returned for analysis.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The failure to detach could not be determined since the device was not returned for analysis.The root cause of the event could not be determined; however, procedural/handling factors may have contributed to the event.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.

Brand Name
MICRUSPHERE XL PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6134689
Report Number2954740-2016-00287
Device Sequence Number19029435
Product Code HCG
UDI-Device Identifier00878528009948
UDI-Public(01)00878528009948(17)201031(10)P11341
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberSSR10041020
Device Lot NumberP11341
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/30/2016
Supplement Report FDA Received Date12/12/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
..
Patient Age70 YR